Estimating Structural Breaks Endogenously in India's Post-Independence Growth Path: An Empirical Critique
Ravindra H Dholakia () and
Amey Sapre
Additional contact information
Ravindra H Dholakia: Indian Institute of Management, Ahmedabad
Journal of Quantitative Economics, 2011, vol. 9, issue 2, 73-87
Abstract:
This paper attempts to address empirical and methodological issues with regard to endogenous estimation of break dates in India's GDP and sub-sector series and finds that detection of break dates is sensitive to base year changes, marginal extension of time series and alteration of the length of the partition. The study uses series of Indian GDP and sub-sectors at two different base years to evaluate its effect on variation in break dates. To take into account the effect of marginal increase of time series, break dates are estimated on time series from 1950-51 to 2003-04 and 2008-09. The study also raises the issue about selection of the length of partition, which can affect detection of break dates. These empirical limitations do not lead to any conclusive evidence of break dates and hence cannot help settle the debates over different growth and policy regimes of the Indian economy.
Date: 2011
References: View references in EconPapers View complete reference list from CitEc
Citations: View citations in EconPapers (8)
Downloads: (external link)
http://www.jqe.co.in/journals/JQE_v9_n2_2011_p5.pdf (application/pdf)
Related works:
This item may be available elsewhere in EconPapers: Search for items with the same title.
Export reference: BibTeX
RIS (EndNote, ProCite, RefMan)
HTML/Text
Persistent link: https://EconPapers.repec.org/RePEc:jqe:jqenew:v:9:y:2011:i:2:p:73-87
Ordering information: This journal article can be ordered from
Managing Editor, Journal of Quantitative Economics, Indira Gandhi Institute of Development Research (IGIDR), Gen. A.K. Vaidya Marg, Goregaon (E), Mumbai 400 065 , INDIA
http://www.jqe.co.in/
Access Statistics for this article
Journal of Quantitative Economics is currently edited by A. L. Nagar (Editor-in-Chief), D. M. Nachane (Managing-Editor) and G. Mythili (Joint Managing Editor)
More articles in Journal of Quantitative Economics from The Indian Econometric Society Contact information at EDIRC.
Bibliographic data for series maintained by D. M. Nachane () and ().